MAUDE Adverse Event Report: DEPUY SPINE INC 3-D HALO CROWN SYSTEM; TRACTION, COMPONENT, INVASIVE

DEPUY SPINE INC 3-D HALO CROWN SYSTEM; TRACTION, COMPONENT, INVASIVE
Model Number 292301001
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.Visual inspection: the crown was received with the skull pin seized within the slider.The skull pin did not appear to be threaded off-axis to the slider.A positioning pin's distal tip was broken off and not returned.A stripped thread condition was not observed to any threaded component.No other damages, defects, or malfunctions were noted to any of the remaining components.Functional test: although the jammed skull pin could not be disassembled from the slider with an appropriate wrench, the other four (4) skull pins were assembled and disassembled with the remaining slider without issue.Document/specification review: relevant drawings were reviewed.After review of the above document/drawings, no design issues were observed.Dimensional inspection: internal threads, minor diameter and external threads, major diameter were measured and found to be conforming per relevant drawings.Although the skull pin could not be removed from the slider, a sufficient length of threads was exposed to allow for measuring.The internal threads of the slider could not be measured, as the skull pin could not be removed from the slider.The remaining slider's internal threads were accessible, resulting in the above measurement.Investigation conclusion: the complaint condition was confirmed during investigation.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.A root cause could not be determined for the received conditions of the device; however, it is likely the positioning pin experienced abnormal forces during use and/or handling; it is possible that the skull pin was cross-threaded during assembly.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.A device history record (dhr) review was conducted: a review of the receiving inspection (ri) for 3-d halo crown system was conducted identifying that lot number 062275 was released in a single batch.Batch1: lot qty of (b)(4) were released on 13 apr 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a cervical fixation procedure to treat cervical spine injury on (b)(6) 2019, while the surgeon was inserting a pin of the vest (af101w; af102w), a screw threads became stripped.In order to reinsert the screw, the surgeon tried to remove a pin, but it did not come out.The procedure was completed successfully with a non j&j replacement with less than 30-minute surgical delay.No further information is available.During manufacturer's investigation on (b)(6) 2020 of the returned device it was observed that the crown was received with the skull pin seized within the slider.The skull pin did not appear to be threaded off-axis to the slider.A positioning pin's distal tip was broken off and not returned.This report is for one (1) 3-d halo crown system.This is report 1 of 1 for (b)(4).

Brand Name
3-D HALO CROWN SYSTEM
Common Device Name
TRACTION, COMPONENT, INVASIVE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9576066
Report Number1526439-2020-00345
Device Sequence Number11488533
Product Code JEC
UDI-Device Identifier10705034341880
UDI-Public(01)10705034341880
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number292301001
Device Catalogue Number292301001
Device Lot Number062275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date01/10/2020
Patient Sequence Number1